She has been puking ever since she took. Is she going to be ok or should we see a doctor?
She probably is throwing up because there was already the presence of opiates in the brain, the 2 meds are fighting it out. If she had ingested ANY opiate withing 24 hours prior to her taking the suboxone, that is what happened and it is called precipitated withdrawal. Did she dissolve it under her tongue, or merely swallow it. You need to get her some gatorade and give us just a bit more info. If she is in precip, there is really nothing she can do til the suboxone wears off and it is longer acting than lortabs, percs, and that kind of thing. If for some reason she was on methadone and did this, she may need to go to the ER, for her vitals to be monitored. Can you give us a bit more info?
Just because she's not addicted to anything doesn't mean she doesn't have any other drugs in her. So it would be useful for you to find out which other drugs, if any, she did today. This includes any and all drugs, such as any prescription drugs and even OTC meds. Some of them, like CS with dextro in it can be just as worrisome when it comes to drug interactions as any med requiring a script. So we need to know if she took anything else at all, and how much.
When you say a half of a Suboxone I presume you mean 1/2 of an 8 mg tab, yes? For a person who is truly opiate naive, who never takes any opiates at all, 4 mg of Sub is a Lot. When an opiate naive person takes a large dose of a strong opiate like Sub, nausea and puking is common. I know it is with drugs like Heroin, Morphine and Oxycodone. My guess is it could also happen with Sub, especially if she dissolved it under her tongue. Is that what she did. If she swallows it whole I think it might still cause her nausea but perhaps for different reasons. Has she stopped barfing yet? If she hasn't, don't give her anything else to drink. And even so, if she doesn't stop after 1 hour I'd take her to the ER. She can become dangerously dehydrated if she doesn't stop.
For future reference, if an opiate naive person is going to take Sub for the 1st time, I wouldn't give them more than 1 mg to start with. However, I really wouldn’t give an opiate naive person any Sub. It's not a recreational drug.
Let us know how she is.
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Mar 2010 • 3 answers
Posted 13 Mar 2010 • 2 answers
I want to go see a doctor for opiate addiction and get on suboxone but don't want any problems with?
Posted 27 Oct 2010 • 2 answers
Posted 18 Mar 2011 • 3 answers
Was taking subs for a year and a half about 1mg. per day my vicodine addictions was about 5-6 pills?
Posted 13 Nov 2011 • 2 answers